Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 40, NWS Brownsville, TX

October 29, 2016

NWS Brownsville, TX issued this small craft advisory at Oct 29, 2016, 4:43 AM CDT. It took effect at Oct 29, 2016, 10:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2016, 4:43 AM CDT (09:43 UTC)
In effect from
Oct 29, 2016, 10:00 AM CDT
Expired
Oct 29, 2016, 12:57 PM CDT
In force
3 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

908 
WHUS74 KBRO 290943
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
443 AM CDT SAT OCT 29 2016

...LONG EASTERLY FETCH WILL PRODUCE HIGH SWELLS ACROSS THE FAR
OFFSHORE WATERS...

.HIGH PRESSURE OVER THE NORTHERN GULF COAST WILL INTERACT WITH
WEAK SURFACE TROUGHING ACROSS THE SOUTHERN TEXAS GULF COAST TO
CREATE A PROLONGED EAST FETCH OF WINDS ACROSS THE GULF OF MEXICO. 
THIS WILL KEEP SEAS ELEVATED.

GMZ170-175-291800-
/O.NEW.KBRO.SC.Y.0040.161029T1500Z-161030T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
443 AM CDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 AM CDT SUNDAY. 

* WAVES/SEAS...SEAS 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
380 
WHUS74 KBRO 291757
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1257 PM CDT SAT OCT 29 2016

...LONG EASTERLY FETCH WILL PRODUCE HIGH SWELLS ACROSS THE FAR
OFFSHORE WATERS...

.HIGH PRESSURE OVER THE NORTHERN GULF COAST WILL INTERACT WITH
WEAK SURFACE TROUGHING ACROSS THE SOUTHWESTERN GULF OF MEXICO AND
NORTHWESTERN CARIBBEAN SEA TO CREATE A PROLONGED EASTERLY FETCH
OF WINDS. THIS WILL KEEP SEAS ELEVATED.

GMZ170-175-300200-
/O.CAN.KBRO.SC.Y.0040.000000T0000Z-161030T1200Z/
/O.NEW.KBRO.SW.Y.0004.161029T1757Z-161030T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1257 PM CDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 7 AM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 7 AM
CDT SUNDAY. 

* WAVES/SEAS...SEAS 7 TO 9 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

53

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 4:34 AM CDT, 9 minutes earlier.

Area forecast discussion, Oct 29, 4:34 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
434 AM CDT Sat Oct 29 2016

.SHORT TERM (Today through Sunday): A few morning offshore showers
have been struggling to progress inland as dry air and the capping
affect of the H5 ridge continues to dominate the weather. Models
still indicate a slow moistening up of the low to mid levels as an
inverted trough moves across the far the Southern Texas coast.
However...it appears that the best moisture will likely remain south
of the RGV and PW...although increasing...do not become impressive.
Values generally only top out near or a bit over 1.5". Have keep
POPs status quo...with the best chances today generally across the
eastern two thirds of the CWA during the primary peak heating hours.

After this initial push of moisture today...models indicate mid
level dry air returning Saturday night...and have pulled precip back
to the offshore waters...with only small chances for coastal areas
before daybreak on Sunday. Once again...moisture levels a lacking
and rainfall chances are lower....generally limited to any seabreeze
enhanced convection.

Have increased higher temperatures for Saturday from the previous
forecast...although clouds and precip should keep them from reaching
Friday's values. Sunday's highs could be a degree or so warmer.

Will continue with the Rip Current statement already in effect in
keeping with the idea that the warmer than normal temps and
Halloween festivities could draw crowds to the beach this weekend.
The high swells pose a serious threat to weaker swimmers.
Additionally...have extended the Coastal Flood Statement through
this evening given the higher swells and high tide occurring later
this afternoon. Water run-up will likely cover much of the beach and
even approach the dune line.

&&

.MARINE (Now through Sunday): Buoy 42020 has recorded long period
ESE swells of near 6 feet early this morning. Surface high pressure
will continue to interact with generally weak/low pressure across
the Southern Gulf. This will continue the prolonged easterly fetch
of wind around 10 to 13 knots in the coastal waters. The far
offshore water could have higher seas nearing 7 to 8 feet and will
issue a Small Craft Advisory for Saturday morning through day break
on Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  86  71  86  71 /  30  20  20  30
BROWNSVILLE          88  69  89  70 /  30  20  30  40
HARLINGEN            88  65  89  68 /  30  10  20  30
MCALLEN              90  67  90  70 /  30  10  20  20
RIO GRANDE CITY      91  65  92  67 /  20  10  10  10
SOUTH PADRE ISLAND   83  76  83  76 /  30  20  20  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday evening for TXZ251-256-257.

GM...Small Craft Advisory from 10 AM this morning to 7 AM CDT Sunday
     for GMZ170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...69
Long Term...60
Graphicast/Upper Air...65/56
Hazardous weather outlook, Oct 28, 4:38 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
438 PM CDT FRI OCT 28 2016

TXZ248>257-292145-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
438 PM CDT FRI OCT 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS AND THE RIO GRANDE VALLEY.

.DAY ONE...TONIGHT

AT THE BEACHES: A HIGH THREAT FOR DANGEROUS RIP CURRENTS WILL
CONTINUE OVERNIGHT AT THE BEACHES. TIDAL RUNUP TO THE DUNES WILL
MAKE DRIVING DIFFICULT TO IMPOSSIBLE DURING HIGH TIDE PERIODS LATE
TONIGHT. ELSEWHERE: NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AT THE BEACHES: TIDAL RUNUP NEAR OR JUST INTO THE DUNES WILL
CONTINUE DURING HIGH TIDE CYCLES SATURDAY AND POSSIBLY SUNDAY. A
HIGH THREAT FOR DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH
SUNDAY AND PERHAPS INTO MONDAY.

ELSEWHERE: ISOLATED THUNDERSTORMS MAINLY EACH AFTERNOON MONDAY
THROUGH THURSDAY WILL PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-292145-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
438 PM CDT FRI OCT 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEAS MAY BUILD TO 7 FEET AT SOME POINT SATURDAY THROUGH
SUNDAY...AND SMALL CRAFT ADVISORIES MAY BE NEEDED. ISOLATED TO
SCATTERED THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY WILL
PRODUCE OCCASIONAL CLOUD TO WATER LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

52/BSG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 12:57 PM CDTSmall Craft Advisory for Hazardous SeasBRO42 hr
Oct 29, 1:28 PM CDTCoastal Flood AdvisoryBROKenedy54 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.